My mother, age 83, had a UTI and took 2 rounds of Cipro, for a total of 17 days. She was having some hallucinations before she was diagnosed but they have continued in the days after she finished the prescription. I was unaware that Cipro could cause this side effect until she was almost finished with the drug since I was not the family member who took her to the doctor.
How long after finishing RX for Cipro do side effects stop?
Question posted by karenyk on 23 Jan 2013
Last updated on 19 July 2021 by Jcbradley3
Adverse effects from fluoroquinolone antibiotics (cipro, levaquin etc) can begin anywhere from 2 hours after starting it to 6 months later. They last for 2-3 months for 50% of people, up to 6 months for 49% of people and longer for 1% of people.
Cipro is out of your system in 20 hrs in a healthy young person. It can take a little longer in older people. Once its out of the system, you are no longer having side effects of a medication. I'm not aware of it causing hallucinations either, however it will cause confusion. A bladder infection itself can cause confusion. In the elderly this is often the first sign of infection.
- Cipro uses and safety info
- Cipro information for Healthcare Professionals (includes dosage details)
- Side effects of Cipro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.